Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
168 Doctors are Online

Diabetic and have hypothyroid. Felt shaky and had increased heart rate. Underlying cause?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 1978
Answered : 6596 Questions
For the second day in a row, around 6-6:30pm before dinner I have felt shaky, not dizzy but almost and my heart rate goes up. I am a Type II Diabetic, checked my blood sugar and it was 89. I also have hypothyroidism. The symptoms go away after about an hour or so. Thanks for your help.
Posted Sun, 27 Oct 2013 in Hypertension and Heart Disease
Answered by Dr. Pavan Kumar Gupta 2 hours later
Brief answer...given below.
Detailed answer..
Thanks for the query.
Although your sugar levels at the time of your spell of dizziness and increased heart rate was 89,which is not a very low level,but your symptoms match with the hypoglycemia.
It is possible that your body may be used to higher blood sugar levels and so the slightly lower levels may be causing you these symptoms.
I would advise you to monitor your blood sugar levels more closely and check them up at different times throughout the day,so as to have an idea about your comprehensive sugar status.You may note these levels in fasting,PP after two hours,pre lunch,two hours post lunch,evening,pre dinner and post dinner.
Make sure that you don't keep a big gap in your meals after your lunch.
Do take some light snack at about 4.30 - 5.00 in evening.
Watch your symptoms for next few days and get your sugar levels checked and let me know,in case you find something.
I hope it helps,however you may revert to me for any further query.
Best of luck
Above answer was peer-reviewed by
Follow-up: Diabetic and have hypothyroid. Felt shaky and had increased heart rate. Underlying cause? 4 minutes later
Thank you so much Doctor. My Diabetis meds were increased over the summer so maybe they are causing this too. I will check closely and call my Dr. if this continues. I just needed "peace of mind" this evening.
Answered by Dr. Pavan Kumar Gupta 27 minutes later
You are most welcome to ask any query anytime.Inwould be very happy to help you.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Cardiologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor